How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 24411
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
55012488
Type Your Dog Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

My 8 month old beagal/pitt puppy ate 1 of my toresimide

Customer Question

my 8 month old beagal/pitt puppy ate 1 of my toresimide 20 mg. pills plus a 81 mg. bayer asprin. this happened about a half hour ago. he seems sleepy but is still barking at outside noises. hasn't thrown up. doesn't seem to be drinking an excess of water
Submitted: 6 months ago.
Category: Dog Veterinary
Expert:  Dr. Michael Salkin replied 6 months ago.
Linda, the aspirin isn't an issue as it was "dosed" lower than I would do so for a dog of Bronco's size. The torasemide is a diuretic quite a bit more potent than the usual furosemide we prescribe to dogs. The minimum dose that will affect a dog is just 0.05 mg/lb and the maximum effect arises at 5 mg/lb. Onset of action in the dog is just 20 minutes and it can last up to 8 hours. Bronco will remain safe but be sure he has ready access to water. No other pharmacological effects were noticed in dogs dosed with this diuretic. Please respond with further questions or concerns if you wish.
Expert:  Dr. Michael Salkin replied 6 months ago.
Hi Linda,

I'm just following up on our conversation about Bronco. How is everything going?

Dr. Michael Salkin